Density theorems for finitistic trees


This paper investigates to what extent, the Milliken partition theorem for finitistic trees is a density result.

This is a preview of subscription content, access via your institution.


  1. [1]

    T. C. Brown andJ. P. Buhler, A density version of a geometric Ramsey theorem,JCT(A) 32 (1982), 20–34.

    MATH  MathSciNet  Google Scholar 

  2. [2]

    P. Erdős andD. Kleitman. On collections of subsets containing no 4-member Boolean algebra,Proc. AMS 28 (1971), 87–90.

    Article  Google Scholar 

  3. [3]

    H. Fürstenberg andY. Katznelson, An ergodic Szemerédi theorem for commuting transformations,Journal d’Analyse Mathematique 34 (1978), 275–291.

    MathSciNet  Article  Google Scholar 

  4. [4]

    J. D. Halpern andM. Läuchli, A partition theorem,Trans. AMS 124 (1966), 360–367.

    MATH  Article  Google Scholar 

  5. [5]

    K. Milliken, A Ramsey theorem for trees,JCT(A) 26 (1979), 215–237.

    MATH  MathSciNet  Google Scholar 

  6. [6]

    V. Rödl, A note on finite Boolean algebras,Acta Polytechnica, Práce CVUT v Praze, Vedecká Konference 1982.

  7. [7]

    E. Sperner, Ein Satz über Untermengen einer endlichen Menge,Math. Zeitschrift 27 (1928), 544–548.

    Article  MathSciNet  MATH  Google Scholar 

  8. [8]

    E. Szemerédi, On sets of integers containing nok elements in arithmetic progression,Acta Arith. 27 (1975), 199–245.

    MATH  MathSciNet  Google Scholar 

Download references

Author information



Additional information

Dedicated to Paul Erdős on his seventieth birthday

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Bicker, R., Voigt, B. Density theorems for finitistic trees. Combinatorica 3, 305–313 (1983).

Download citation

AMS subject classification (1980)

  • 05 A 05
  • 06 A 10